Alert archive / Wyoming / Red Flag Warnings in 2012
Red Flag Warning 22, NWS Riverton, WY
NWS Riverton, WY issued this red flag warning at Aug 11, 2012, 2:23 AM MDT for Lincoln County, Sweetwater County, Uinta County, Wyoming. It took effect at Aug 11, 2012, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 11, 2012, 2:23 AM MDT (08:23 UTC)
- In effect from
- Aug 11, 2012, 12:00 PM MDT
- Expired
- Aug 11, 2012, 8:06 PM MDT
- In force
- 8 hr
- Issued by
- NWS Riverton, WY
Counties Lincoln County, WY, Sweetwater County, WY, Uinta County, WY
The radar
The Riverton/Lander radar (KRIW), 195 km from the middle of the area, began a volume at 08:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 8.4 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3761 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
625 WWUS85 KRIW 110823 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 223 AM MDT SAT AUG 11 2012 ...RED FLAG WARNING IN EFFECT FOR LOW RELATIVE HUMIDITY AND GUSTY WIND THIS AFTERNOON AND EVENING... .THE PASSAGE OF A COLD FRONT THROUGH SOUTHWESTERN WYOMING WILL CAUSE RELATIVE HUMIDITY TO DECREASE SIGNIFICANTLY THROUGH THE AFTERNOON HOURS. THIS FRONT IS ALSO EXPECTED TO CREATE GUSTY WIND ACROSS SOUTHWESTERN WYOMING. THESE WILL COMBINE WITH CRITICALLY DRY FUELS TO CREATE DANGEROUS FIRE BEHAVIOR THIS AFTERNOON...ESPECIALLY ACROSS UINTA AND SOUTHERN LINCOLN...AND THE WESTERN HALF OF SWEETWATER COUNTY. WYZ277-279-112200- /O.NEW.KRIW.FW.W.0022.120811T1800Z-120812T0300Z/ LINCOLN AND UINTA COUNTIES/LOWER ELEVATIONS- SWEETWATER COUNTY/ROCK SPRINGS BLM/FLAMING GORGE NRA- 223 AM MDT SAT AUG 11 2012 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 277 AND 279... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 277 AND 279. * WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 13 PERCENT. * IMPACTS...GUSTY WIND IN EXCESS OF 25 MPH WILL COMBINE WITH LOW HUMIDITY IN THE LOW TEENS AND CRITICALLY DRY FUELS TO CREATE CONDITIONS FAVORABLE FOR SIGNIFICANT FIRE GROWTH TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/RIVERTON
2 follow-up statements
887 WWUS85 KRIW 112102 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 302 PM MDT SAT AUG 11 2012 ...RED FLAG WARNING IN EFFECT FOR LOW RELATIVE HUMIDITY AND GUSTY WIND THROUGH 9PM MDT... .THE PASSAGE OF A COLD FRONT THROUGH SOUTHWESTERN WYOMING WILL CAUSE RELATIVE HUMIDITY TO DECREASE SIGNIFICANTLY THROUGH THE AFTERNOON HOURS. THIS FRONT IS ALSO EXPECTED TO CREATE GUSTY WIND ACROSS SOUTHWESTERN WYOMING. THESE WILL COMBINE WITH CRITICALLY DRY FUELS TO CREATE DANGEROUS FIRE BEHAVIOR THIS AFTERNOON... ESPECIALLY ACROSS UINTA AND SOUTHERN LINCOLN...AND THE WESTERN HALF OF SWEETWATER COUNTY. WYZ277-279-120300- /O.CON.KRIW.FW.W.0022.000000T0000Z-120812T0300Z/ LINCOLN AND UINTA COUNTIES/LOWER ELEVATIONS- SWEETWATER COUNTY/ROCK SPRINGS BLM/FLAMING GORGE NRA- 302 PM MDT SAT AUG 11 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 277 AND 279... * AFFECTED AREA...FIRE WEATHER ZONES 277 AND 279. * WINDS...NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 14 PERCENT. * IMPACTS...GUSTY WIND IN EXCESS OF 25 MPH WILL COMBINE WITH LOW HUMIDITY IN THE LOW TEENS AND CRITICALLY DRY FUELS TO CREATE CONDITIONS FAVORABLE FOR SIGNIFICANT FIRE GROWTH TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/RIVERTON
487 WWUS85 KRIW 120206 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 806 PM MDT SAT AUG 11 2012 WYZ277-279-120315- /O.CAN.KRIW.FW.W.0022.000000T0000Z-120812T0300Z/ LINCOLN AND UINTA COUNTIES/LOWER ELEVATIONS- SWEETWATER COUNTY/ROCK SPRINGS BLM/FLAMING GORGE NRA- 806 PM MDT SAT AUG 11 2012 ...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 277 AND 279... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE RED FLAG WARNING. RELATIVE HUMIDITY HAS INCREASED AND THE WIND SPEEDS ARE ALSO DECREASING. THE THREAT OF RED FLAG CONDITIONS HAS ENDED AND THUS THE RED FLAG WARNING HAS BEEN CANCELLED. $$ HTTP://WEATHER.GOV/RIVERTON
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this red flag warning went out at Aug 11, 2:20 AM MDT, 3 minutes earlier.
Area forecast discussion, Aug 11, 2:20 AM MDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 220 AM MDT SAT AUG 11 2012 .SHORT TERM...TODAY THROUGH MONDAY NIGHT SOME SHOWER ACTIVITY CONTINUES ACROSS SOUTH CENTRAL WYOMING...AND ACROSS JOHNSON COUNTY IN THE NORTHEASTERN PORTION OF THE FORECAST AREA. SHOWERS ARE EXPECTED TO CONTINUE THROUGH THE NIGHT AND MAY IMPACT OF THE CWA. A COLD FRONT IS EXPECTED TO MOVE THROUGH THE AREA TODAY... IMPACTING WESTERN WYOMING DURING THE AFTERNOON HOURS. MODELS DEMONSTRATING A SIGNIFICANT DECREASE IN DEWPOINT TEMPERATURES ACROSS SOUTHWESTERN WYOMING WITH THE FRONTAL PASSAGE. ADDITIONALLY...GUSTY WIND IS EXPECTED TO REMAIN ACROSS THE AREA AFTER THE FRONTAL PASSAGE. BECAUSE FUELS ARE CONSIDERED CRITICAL OVER THIS AREA...HAVE ISSUED A RED FLAG WARNING...MAINLY FOR THE LOWER ELEVATIONS OF LINCOLN AND UINTA COUNTIES...AS WELL AS SWEETWATER COUNTY. HUMIDITY IS EXPECTED TO REBOUND DURING THE EVENING HOURS... WITH A DECREASE IN WIND ALSO EXPECTED. THE CORE TIME FRAME OF CONCERN WILL BE IN THE LATE AFTERNOON...PERHAPS GOING INTO THE EARLY EVENING HOURS. PLEASE SEE THE FIRE WEATHER PRODUCTS FOR ADDITIONAL INFORMATION. SHOWER ACTIVITY ASSOCIATED WITH THE FRONTAL PASSAGE IS EXPECTED TO TAPER OFF THIS EVENING AS THE FRONT MOVES EAST OF THE AREA. BEHIND THE FRONT...EXPECT A BUILDING RIDGE OF HIGH PRESSURE. THIS WILL KEEP DRY CONDITIONS OVER THE FORECAST AREA...ALONG WITH GENERALLY LIGHT WIND THROUGH LATE SUNDAY. A DISTURBANCE WITHIN THE RIDGE WILL MOVE THROUGH THE AREA MONDAY...GENERATING ANOTHER ROUND OF ISOLATED SHOWERS AND THUNDERSTORMS...MAINLY OVER THE WESTERN AND NORTHERN MOUNTAINS. THESE WEAK SHOWERS MAY CONTINUE THROUGH THE OVERNIGHT PERIOD...THOUGH COVERAGE SHOULD WEAKEN THROUGH THE NIGHT. .LONG TERM...TUESDAY THROUGH SATURDAY A TROUGH WILL SWING ACROSS SOUTHERN CANADA AND THE NORTHERN ROCKIES/NORTHERN PLAINS TUESDAY AND WEDNESDAY. AHEAD OF THIS SYSTEM ON TUESDAY...SOME MONSOONAL MOISTURE COULD WORK INTO THE AREA...MAINLY AFFECTING THE SOUTHWEST PORTIONS OF THE FORECAST AREA. THE ASSOCIATED COLD FRONT IS EXPECTED TO PUSH ACROSS THE AREA TUESDAY NIGHT AND EARLY WEDNESDAY WITH THE BRUNT OF THE COLD AIR ADVECTION EAST OF THE DIVIDE. PRECIPITATION IS EXPECTED TO BE VERY LIMITED AHEAD AND ALONG THE FRONT TUESDAY NIGHT. THIS COULD CHANGE WEDNESDAY/WEDNESDAY NIGHT AS THE ATMOSPHERE MOISTENS UP IN WAKE OF THE FRONT...AND DYNAMICS ASSOCIATED WITH THE UPPER LEVEL TROUGH AND POSSIBLY THE RIGHT ENTRANCE REGION OF AN UPPER JET AFFECT THE REGION. THE BEST SHOT AT PRECIPITATION WITH THIS SYSTEM WILL EAST OF THE DIVIDE. MODELS VARY SIGNIFICANTLY ON HOW COLD THIS AIR MASS WILL BE...BUT IT IS NOT OUT OF THE QUESTION THAT THE NORTHERN MOUNTAINS COULD BE COLD ENOUGH FOR SOME SNOW ABOVE 9000 FEET WEDNESDAY AND WEDNESDAY NIGHT. A MAINLY DRY NORTHWEST FLOW IS EXPECTED TO DEVELOP BY THURSDAY AND REMAIN IN PLACE FRIDAY AS A LONGWAVE TROUGH DEVELOPS OVER THE EASTERN CONUS...AND UPSTREAM RIDGING DEVELOPS OVER THE WEST. GLOBAL MODELS SHOW THE RIDGE AXIS SHIFTING EAST OVER THE ROCKIES EARLY NEXT WEEKEND. WILL HAVE MAINLY DRY CONDITIONS WITH A WARMING TREND IN THE FORECAST FROM THURSDAY THROUGH SATURDAY. && .AVIATION.../12Z ISSUANCE/ SHORTWAVE TRACKING ACROSS THE FORECAST AREA THIS MORNING SHOULD BEGIN TO CLEAR THE WEST BY 14Z-16Z TODAY. CONDITIONS TODAY WILL BE VFR AT ALL TERMINALS. DRIER AIR ENVELOPS THE WEST AND THE KJAC... KBPI...AND KPNA TERMINALS BY LATE THIS MORNING. THIS DRY AIR WILL SPREAD TO KRKS...KLND...AND KRIW BETWEEN 18Z-20Z/SAT. INCREASING WEST-NORTHWEST SURFACE WIND OF 15-30KTS WILL BE COMMON IN THE VALLEYS AND BASINS FOLLOWING FRONTAL PASSAGE. CONVECTION WILL MAINLY BE CONFINED TO AREAS NORTHEAST OF A LINE FROM KCOD-KTHP-KCPR LATE SATURDAY AFTERNOON AND EVENING. COVERAGE WILL BE LESS THAN THAT SEEN YESTERDAY. DRIER AIR PUSHING FARTHER EAST ACROSS THE FORECAST AREA SATURDAY EVENING WILL BRING A QUICK END TO ANY LINGERING CONVECTION. EXPECT MAINLY CLEAR SKIES BY 06Z/SUN WITH VFR TERMINALS ANTICIPATED THROUGH AT LEAST SUNDAY WITH LIMITED CONVECTION. && .FIRE WEATHER... A COLD FRONT WILL MOVE THROUGH THE STATE TODAY. AS THE FRONT TRAVELS EAST THROUGH THE AREA...IT WILL INTRODUCE SIGNIFICANTLY LOWERED HUMIDITY. THESE CONDITIONS WILL ESPECIALLY BE PRESENT ACROSS THE SOUTHWESTERN CORNER OF THE STATE INCLUDING SWEETWATER...LINCOLN...AND UINTA COUNTIES. LOW HUMIDITY IN THE LOW TEENS WILL COMBINE WITH THE GUSTY WIND AND CRITICALLY DRY FUELS TO CREATE HAZARDOUS FIRE WEATHER BEHAVIOR THIS AFTERNOON. A RED FLAG WARNING HAS BEEN ISSUED FOR THESE AREAS...LASTING INTO THE EARLY EVENING HOURS. PLEASE CHECK OUR RED FLAG PRODUCT FOR ADDITIONAL INFORMATION. CONDITIONS SHOULD IMPROVE THIS AFTERNOON...AS HUMIDITY REBOUNDS OVERNIGHT. GENERALLY DRY CONDITIONS EXPECTED ACROSS THE STATE ON SUNDAY UNDER THE INFLUENCE OF AN AREA OF HIGH PRESSURE. A DISTURBANCE IN THE RIDGE WILL MOVE THROUGH THE AREA ON MONDAY...BRINGING SOME ISOLATED SHOWERS AND THUNDERSTORMS OVER THE WESTERN AND NORTHERN MOUNTAINS. && .RIW WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TODAY TO 9 PM MDT THIS EVENING WYZ277-279. && SHORT TERM...BRANHAM LONG TERM...WM AVIATION...CNJ FIRE WEATHER...BRANHAM
Hazardous weather outlook, Aug 10, 4:00 AM MDT, 22 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 400 AM MDT FRI AUG 10 2012 WYZ001>020-022>030-101200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 400 AM MDT FRI AUG 10 2012 ...A RED FLAG WARNING IS IN EFFECT FOR ALL OF CENTRAL AND WESTERN WYOMING THIS AFTERNOON AND EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL AGAIN DEVELOP ACROSS THE AREA TODAY...AND ARE EXPECTED TO CONTINUE INTO THE NIGHTTIME HOURS. SOME STORMS COULD BE STRONG...ESPECIALLY ACROSS THE NORTH AND NORTHWEST THIS AFTERNOON THROUGH ABOUT MIDNIGHT. THE MAIN HAZARDS FROM THESE THUNDERSTORMS WILL BE DANGEROUS CLOUD TO GROUND LIGHTNING...STRONG WINDS AND HAIL. THE LIGHTNING COULD RESULT IN NEW WILDFIRES...ESPECIALLY SINCE VERY DRY CONDITIONS PERSIST ACROSS THE REGION. IN ADDITION...THE STRONG AND GUSTY WINDS ASSOCIATED WITH THESE THUNDERSTORMS COULD RESULT IN RAPID SPREAD OF NEW OR EXISTING FIRES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT STRONG WINDS ABOVE 40 MPH...HAIL OF ANY SIZE...ANY DAMAGE...AS WELL AS ANY NEW WILDFIRES. THANK YOU. TEAM RIVERTON
In the hours before
Special weather statement, Aug 10, 8:30 PM MDT, 5 hours 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 830 PM MDT FRI AUG 10 2012 WYZ023-024-027-110400- SALT RIVER AND WYOMING RANGES-SOUTH LINCOLN COUNTY-STAR VALLEY- 830 PM MDT FRI AUG 10 2012 SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL PUSH ACROSS LINCOLN COUNTY BETWEEN 830 AND 10 PM THIS EVENING. GUSTY OUTFLOW WINDS OF 30 TO 40 MPH AND DANGEROUS CLOUD-TO-GROUND LIGHTNING ARE LIKELY WITH THE STRONGER STORMS. BRIEF HEAVY RAINFALL OF ONE TO TWO-TENTHS OF AN INCH IS POSSIBLE. STAR VALLEY...COKEVILLE... AND KEMMERER SHOULD ALL BE AFFECTED PRIOR TO 10 PM. MOVE TO AN INDOOR SHELTER IF YOU HEAR THUNDER. CNJ
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 6:00 PM MDT | Special Weather Statement | RIW | Teton | 60 min |
| Aug 10, 6:08 PM MDT | Special Weather Statement | RIW | 52 min | |
| Aug 10, 7:00 PM MDT | Special Weather Statement | RIW | 60 min | |
| Aug 11, 6:43 AM MDT | Flash Flood Warning | RIW | Park | 2 hr |
| Aug 11, 7:12 AM MDT | Special Weather Statement | RIW | Big Horn | 48 min |
| Aug 11, 12:53 PM MDT | Special Weather Statement | RIW | Natrona | 52 min |
| Aug 11, 1:44 PM MDT | Special Weather Statement | RIW | Natrona | 46 min |
| Aug 11, 1:48 PM MDT | Special Weather Statement | RIW | Natrona | 42 min |
| Aug 11, 1:56 PM MDT | Special Weather Statement | RIW | 49 min |
Nearby
Red Flag Warnings in Wyoming, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.